Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 41, NWS Charleston, WV

April 8, 20204 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 3:58 PM EDT for 4 counties in West Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 3:58 PM EDT (19:58 UTC)
Expired
Apr 8, 2020, 4:45 PM EDT
In force
47 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Logan County, WV, McDowell County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:58 PM EDTHAIL 1Ghent, WVREPORTED BLOWING HAIL AND THAT HAIL WAS COVERING THE GROUND.
Apr 8, 4:40 PM EDTTSTM WND DMGGary, WVSOME TREES ARE DOWN AND BROKEN WITH POWER OUTAGES IN THE WELCH, AVONDALE, AND GARY COMMUNITIES. ONE HOUSE DAMAGED FROM A TREE FALLING ON IT IN GARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

668 
WUUS51 KRLX 081958
SVRRLX
WVC045-047-081-109-082045-
/O.NEW.KRLX.SV.W.0041.200408T1958Z-200408T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
358 PM EDT Wed Apr 8 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Eastern McDowell County in southern West Virginia...
  Central Raleigh County in southeastern West Virginia...
  Wyoming County in southern West Virginia...
  Southeastern Logan County in southern West Virginia...

* Until 445 PM EDT.

* At 357 PM EDT, severe thunderstorms were located along a line
  extending from near Shady Spring to near Flat Top to near Mullens
  to near Oceana, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Beckley, Welch, Pineville, Mullens, Mabscott, Oceana, Sophia, Gary,
  Northfork, Crab Orchard, Macarthur, Shady Spring, Beaver, Coal
  City, Twin Falls State Park, Daniels, Hanover, Stanaford, Piney
  View and Amherstdale-Robinette.

This includes the following highways...
 West Virginia Turnpike between mile markers 28 and 43.
 Interstate 64 in West Virginia between mile markers 120 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3761 8181 3766 8181 3766 8182 3781 8171
      3780 8161 3776 8158 3778 8153 3775 8129
      3785 8107 3772 8094 3771 8098 3759 8109
      3757 8120 3751 8121 3746 8130 3742 8128
      3742 8131 3732 8137 3727 8142 3724 8151
TIME...MOT...LOC 1957Z 329DEG 41KT 3773 8108 3758 8122 3754 8145 3763
8161

HAIL...0.88IN
WIND...60MPH
 
$$

HART
2 follow-up statements
412 
WWUS51 KRLX 082021
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
421 PM EDT Wed Apr 8 2020

WVC045-081-082030-
/O.CAN.KRLX.SV.W.0041.000000T0000Z-200408T2045Z/
Raleigh WV-Logan WV-
421 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RALEIGH AND
SOUTHEASTERN LOGAN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern and southeastern West Virginia.

LAT...LON 3724 8151 3761 8181 3763 8179 3766 8180
      3767 8170 3764 8162 3767 8137 3758 8131
      3755 8131 3751 8122 3746 8130 3742 8128
      3742 8131 3732 8137 3731 8140 3727 8142
      3727 8145 3725 8149 3725 8150
TIME...MOT...LOC 2020Z 329DEG 41KT 3752 8092 3737 8106 3733 8129 3742
8145

$$

WVC047-109-082045-
/O.CON.KRLX.SV.W.0041.000000T0000Z-200408T2045Z/
McDowell WV-Wyoming WV-
421 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN MCDOWELL AND WYOMING COUNTIES...

At 420 PM EDT, severe thunderstorms were located along a line
extending from near Lick Creek to near Princeton to Pinnacle Rock
State Park to Northfork, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Welch, Pineville, Mullens, Gary, Northfork, Twin Falls State Park,
Hanover, Davy, Keystone, Anawalt, Kimball, Clear Fork, Maybeury,
Elbert, Wolf Pen, Maben, Baileysville, Jenkinjones and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3724 8151 3761 8181 3763 8179 3766 8180
      3767 8170 3764 8162 3767 8137 3758 8131
      3755 8131 3751 8122 3746 8130 3742 8128
      3742 8131 3732 8137 3731 8140 3727 8142
      3727 8145 3725 8149 3725 8150
TIME...MOT...LOC 2020Z 329DEG 41KT 3752 8092 3737 8106 3733 8129 3742
8145

HAIL...0.75IN
WIND...60MPH
 
$$

HART
095 
WWUS51 KRLX 082040
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
440 PM EDT Wed Apr 8 2020

WVC047-109-082048-
/O.EXP.KRLX.SV.W.0041.000000T0000Z-200408T2045Z/
McDowell WV-Wyoming WV-
440 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDOWELL AND WYOMING
COUNTIES WILL EXPIRE AT 445 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern and southeastern West Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3724 8151 3761 8181 3763 8179 3766 8180
      3767 8170 3764 8162 3767 8137 3758 8131
      3755 8131 3751 8122 3746 8130 3742 8128
      3742 8131 3732 8137 3731 8140 3727 8142
      3727 8145 3725 8149 3725 8150
TIME...MOT...LOC 2038Z 329DEG 41KT 3734 8079 3719 8093 3715 8116 3724
8132

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:27 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 8, 2:27 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
227 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses tonight. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 204 PM Wednesday...

Latest radar mosaic shows a broken line of showers and
thunderstorms have developed across the middle of our county
warning area. Mesoanalysis indicates these storms may be
associated with an outflow boundary from the earlier storms.

Per SPC discussion, a Severe Thunderstorm Watch has been issued
for portions of Northeast Kentucky, Southeast OH and Southwest
Virginia as well as the southern third of West Virginia until 8
PM.

Models indicate convection should wind down this evening with
a brief dry period.

A strong cold front is then expected to push southeast across
the region later tonight with the possibility of additional
strong and possibly severe storms.

The front should be southeast of the area by sunrise on
Thursday with high pressure building in. As a result,
precipitation chances will end from the northwest during the
day. Will keep chance pops in the northern mountains through the
evening hours as cold west-northwest flow prevails. Would not be
too surprised to see some snow across the highest elevations
late.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 220 PM Wednesday...

Additional shortwave will cross the area Thursday night into
Friday, with another round of precipitation, and much colder
air. Light snow showers will be likely, particularly across the
higher terrain, where light accumulations will be possible. In
addition, gusty winds on Friday will make it feel like it's
winter again, with wind chills in the 20s to lower 30s.

High pressure will build in for Friday night into Saturday. With
a clearing sky and calm winds taking hold, widespread frost is
expected for Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 225 PM Wednesday...

After a brief break in the precipitation, rain, along with
warmer temperatures will return to the area for the start of the
long term period. Good southerly fetch of moisture will create a
good soaking rain for the area, but heaviest amounts look to lie
to the south and east of CWA. System will lift to the northeast
of the CWA at the start of next week, but mild, and somewhat
unsettled weather will continue to linger.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 204 PM Wednesday...

Showers and thunderstorms with MVFR conditions have developed
along an outflow boundary from southern Ohio to near CRW and
BKW. In addition, some MVFR conditions were being seen across
the northern counties of our area.

The showers and storms should slowly drift south into the
evening hours. A Severe Thunderstorm Watch is in effect until 8
PM with large hail and wind gusts in excess of 50 kts possible
with the stronger storms.

By 00Z, VFR and dry conditions are expected across much of the
region.

Another, much stronger, cold front will cross in the 06-12Z
time frame tonight with another round of convection, potentially
with strong winds for HTS/CRW/BKW. Expect conditions will
deteriorate to MVFR and possible IFR near the storms.

Conditions should then improve from the west after 12Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Coverage of storms and associated lower
conditions could vary tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
IFR conditions possible in showers and thunderstorms late
Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/SL
NEAR TERM...JSH
SHORT TERM...SL
LONG TERM...SL
AVIATION...JSH
Hazardous weather outlook, Apr 8, 1:22 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
122 PM EDT Wed Apr 8 2020

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040-091730-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
122 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ087-WVZ006-013>015-025-026-034-091730-
Lawrence OH-Cabell-Lincoln-Putnam-Kanawha-Logan-Boone-Wyoming-
122 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-033-091730-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
McDowell-
122 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of southern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>518-091730-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
122 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ519>526-091730-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
122 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 8, 2:24 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             SCOTT DEPOT             38.45N 81.89W
04/08/2020  E1.00 INCH       PUTNAM             WV   NWS EMPLOYEE

            HAIL FELL FROM 12:20 TO 12:35. MAINLY PEA TO
            DIME SIZE, BUT HAD A BIT OF QUARTER SIZE
            MIXED IN STARTING AROUND 12:30.

&&

ABE
Local storm report, Apr 8, 2:35 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             SCARBRO                 37.95N  81.17W
04/08/2020  E0.88 INCH       FAYETTE            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX2000809

SL
Special weather statement, Apr 8, 2:42 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
242 PM EDT Wed Apr 8 2020

WVZ013-026-081915-
Boone-Lincoln-
242 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
NORTHWESTERN BOONE COUNTIES...

At 242 PM EDT, a strong thunderstorm was located 7 miles southwest of
Tornado, or 7 miles east of Hamlin, moving southeast at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Julian, Alum Creek, Griffithsville, Sweetland, Sod, Woodville,
Ashford, Alkol and Yawkey.

This includes Route 119 between mile markers 54 and 67.

LAT...LON 3828 8202 3827 8199 3832 8192 3826 8180
      3824 8182 3822 8180 3823 8182 3822 8182
      3822 8183 3818 8181 3818 8180 3821 8181
      3823 8178 3820 8175 3820 8173 3822 8172
      3820 8167 3809 8186 3827 8205
TIME...MOT...LOC 1842Z 308DEG 25KT 3827 8197

HART
Local storm report, Apr 8, 2:53 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             GLEN JEAN               37.93N  81.15W
04/08/2020  E1.25 INCH       FAYETTE            WV   OTHER FEDERAL

            TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX2000810

SL
Special weather statement, Apr 8, 2:59 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
259 PM EDT Wed Apr 8 2020

WVZ015-081930-
Kanawha-
259 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KANAWHA COUNTY...

At 258 PM EDT, a strong thunderstorm was located near Chesapeake, or
15 miles south of Charleston, moving southeast at 35 mph.

Penny size hail is possible with this storm.

Locations impacted include...
Chesapeake, Belle, East Bank, Burnwell, Leewood, Dawes, Sharon and
Eskdale.

This includes West Virginia Turnpike between mile markers 68 and 88.

LAT...LON 3800 8146 3803 8146 3806 8148 3807 8149
      3806 8150 3806 8152 3808 8154 3811 8152
      3812 8155 3814 8154 3814 8158 3817 8161
      3826 8153 3814 8134 3805 8136
TIME...MOT...LOC 1858Z 310DEG 32KT 3815 8153

HART
Special weather statement, Apr 8, 3:51 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
351 PM EDT Wed Apr 8 2020

WVZ024-082015-
Mingo-
351 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MINGO COUNTY...

At 351 PM EDT, a strong thunderstorm was located over Red Jacket, or
near Williamson, moving southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Delbarton, Red Jacket, Aflex, Hinch, Buskirk, Gilbert Creek, Matewan,
Varney, Meador and Pie.

LAT...LON 3755 8197 3753 8201 3755 8205 3753 8205
      3756 8208 3756 8213 3759 8213 3762 8218
      3765 8218 3763 8219 3763 8221 3765 8223
      3766 8227 3777 8211 3770 8208 3770 8204
      3764 8200 3766 8198 3755 8185 3751 8193
TIME...MOT...LOC 1951Z 321DEG 28KT 3766 8215

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:12 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur33 min
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:34 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood26 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 8:50 AM EDTSevere Thunderstorm WarningRLXKanawha, Putnam40 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 9:53 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas2 hr
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 12:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam33 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:01 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.